Home » Posts tagged 'Heavy Metal Toxicity'
Tag Archives: Heavy Metal Toxicity
- Use of Gadolinium-Based Contrast Agents in Veterans Health Administration is Increasing
- Could Artificial Intelligence replace Gadolinium-based Contrast Agents?
- Are macrocyclic GBCAs safer than linear agents?
- Doctors with self-diagnosed Gadolinium Deposition Disease
- Can Symptoms of Gadolinium Toxicity be explained?
TagsAdverse Events Anthropogenic Gadolinium Banned Agents Brain Fog Brain Lesions Brain Tumor Chelation Cost Cumulative Dosage Disease of Degrees Dr. Richard Semelka Electric-like Sensations Erdheim-Chester Disease Europe FDA FDA Advisory Committee Meeting Funny Feelings Gadolinium Gadolinium-Associated Plaques Gadolinium-Based Contrast Agents Gadolinium Deposition Gadolinium Deposition Disease Gadolinium in Bone Gadolinium in Brain Tissue Gadolinium Retention Gadolinium Toxicity Gadolinium Urine Test GAP GBCAs GDD Head Pain Heavy Metal Toxicity Help Henrik Thomsen Increased Signal Intensity Kidney Function Linear Agent Macrocyclic Agents Manny Kanal Mast Cell Activation Syndrome Mast Cells MCAS Medication Guide MedWatch Michael Tweedle MRI Patient Safety MRI Safety Multiple Sclerosis Neuropathic Pain Normal Kidney Function Normal Renal Function NSF Pain Pediatric Case Peripheral Neuropathy Personal Stories Rash Residual Gadolinium Rocklage Scalp Lesions Sclerotic Bodies Skin Biopsy Skin Lesions Small Fiber Neuropathy Symptoms T1 Hyperintensity T1Hyperintensity Thickened Tissue Thorotrast Thyroid Gland Transmetallation Trouble Swallowing Urine testing Urine Tests Vibrating Sensation
A recently published paper by Jackson et al., Gadolinium Deposition Disease: A Case Report and the Prevalence of Enhanced MRI Procedures Within the Veterans Health Administration, reports that the rate of gadolinium-enhanced procedures has increased immensely within the Veterans Health Administration system and patients with renal disease are frequently exposed to gadolinium-based contrast agents (GBCAs). Gadolinium (Gd) is a toxic metal and there is mounting evidence for Gd deposition in various organs and their intracellular compartments, even in those with normal renal function. The authors note that a large knowledge gap remains concerning the potential harm of Gd deposition and the factors determining its elimination from the body. Included in the paper is a Case Report of a Vietnam-era veteran “whose presentation, clinical, and laboratory findings were consistent within the spectrum of Gd deposition disease.” Gadolinium deposition disease (GDD), as described by Semelka et al., includes chronic symptoms such as chronic pain, headache, bone pain, skin thickening, and clouded mentation or brain fog, which are attributed to Gd retained from GBCAs.
The paper notes that “far from being inert, Gd-based contrast agents induced systemic metabolic changes such as hypertriglyceridemia, elevations in low-density lipoprotein cholesterol, insulin resistance, and the Warburg effect (glycolytic/energy switching) in the renal cortex concomitant with profound mitochondrial abnormalities.”
The authors suggest that Gd retention, Gd-induced multisymptomatic illnesses, Gd-associated plaques, Gd-induced neurotoxicity, and nephrogenic systemic fibrosis are part of a continuum with Gd as the common thread. “Conceptually, Gd-induced diseases may represent a continuum that results from the retention of a nonphysiologic, toxic heavy rare earth metal.” (more…)
For a long time after my last dose of contrast, I experienced an unusual vibrating or buzzing sensation in parts of my body. It was much worse in my legs. Thankfully the vibrating or buzzing doesn’t happen as often now, but I continue to experience tingling in my lower legs.
Many members of our MRI-Gadolinium-Toxicity support group have mentioned similar funny feelings in their legs. What follows is for everyone who has had that inner vibrating or electric-like sensation that is really difficult to explain. (more…)
When we conducted our Symptom Survey early in 2014, the one chronic symptom that everyone reported was “Pain”. Some identified it as being an ache with dull, continuous pain, while others described it as burning, numbness, tingling, or prickling sensations (paresthesia), or as deep bone pain, or electric-like feelings. The location of the pain was primarily in the extremities, followed by the hips, joints, and ribs.
From my own experience, I can tell you that I always have some level of pain even with taking prescription medication. While stronger medications might make me feel pain free, I prefer to live with a tolerable level of pain rather than feel over-medicated.
From what I have read, it seems that most of our pain is the result of damage to our nervous system. (more…)